Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 16, 2006, 4:03 AM PDT for Lincoln County, Nevada. It took effect at Aug 16, 2006, 12:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2006, 4:03 AM PDT (11:03 UTC)
- In effect from
- Aug 16, 2006, 12:00 PM PDT
- Expired
- Aug 16, 2006, 7:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4310 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 161103 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 403 AM PDT WED AUG 16 2006 ...RED FLAG WARNING FROM NOON UNTIL 7 PM THIS EVENING OVER MUCH OF LINCOLN COUNTY FOR GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER... NVZ461-162230- /O.NEW.KVEF.FW.W.0017.060816T1900Z-060817T0200Z/ LINCOLN COUNTY/ELY DISPATCH- 403 AM PDT WED AUG 16 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING. AN AREA OF LOW PRESSURE MOVING INTO PACIFIC NORTHWEST WILL SUPPORT SUSTAINED SOUTHWEST WINDS OF 20 MPH WITH GUST UP TO 40 MPH THIS AFTERNOON ACROSS MUCH OF LINCOLN COUNTY. VERY DRY AIR WITH RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT AND VERY HIGH FIRE DANGER WILL LEAD TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PIERCE
1 follow-up statement
000 WWUS85 KVEF 170149 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 649 PM PDT WED AUG 16 2006 NVZ461-170300- /O.EXP.KVEF.FW.W.0017.000000T0000Z-060817T0200Z/ LINCOLN COUNTY/ELY DISPATCH- 649 PM PDT WED AUG 16 2006 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL EXPIRE AT 7 PM PDT THIS EVENING. WINDS WERE BEGINNING TO SUBSIDE AND HUMIDITIES WILL RISE ABOVE 15 PERCENT THIS EVENING. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 16, 2:35 AM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 16, 2:35 AM PDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 235 AM PDT WED AUG 16 2006 .SYNOPSIS....A DRY SOUTHWEST FLOW HAS SHUNTED MONSOON MOISTURE EASTWARD INTO CENTRAL AND EASTERN ARIZONA. THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL STAY DRY WITH TEMPERATURES NEAR NORMAL THROUGH THE END OF THE WEEK. && .SHORT TERM...00Z MODELS IN AGREEMENT THAT MONSOON MOISTURE WILL CONTINUE TO BE SCOURED OUT OF MOHAVE COUNTY TODAY AS TROUGH MOVES INTO THE PACIFIC NORTHWEST. FURTHER DRYING WILL OCCUR THURSDAY AS TROUGH BRUSHES THE NORTHERN NEVADA BORDER. TEMPERATURES WILL BE NEAR NORMAL THROUGH FRIDAY. .LONG TERM...HIGH EXPECTED TO BE OVERHEAD THROUGH MUCH OF THE EXTENDED WHILE A PACIFIC TROUGH REMAINS OFF THE NORTHWEST COAST. MODELS CONTINUE TO INDICATE A LENGTHENING STRETCH OF DRY WEATHER THAT THE KOREAN/JAPANESE WAS FIRST TO CATCH YESTERDAY. NOW THE GFS/CANADIAN ARE FORECASTING DRY CONDITIONS AT LEAST THROUGH SUNDAY. THE DGEX IS THE STUBBORN OUTLIER AND CONTINUES TO SHOW MOISTURE INCREASING FROM THE SOUTH AS A SMALL DISTURBANCE OFF THE SOUTHWEST COAST HELPS TO DIRECT MOISTURE TOWARD US. CONSIDERING THAT ALL OTHER SOLUTIONS ARE TRENDING EVEN DRIER AND ARE NOW KEEPING ANY POTENTIAL LOWS WELL OFF THE COAST...THE DGEX IS PROBABLY JUST PLAYING CATCH-UP AND WILL NOT VERIFY. DID LEAVE VERY SLIGHT POPS OVER THE EASTERN HALF OF THE CWA FOR SUNDAY BUT DAY SHIFT MAY JUST WANT TO TAKE THESE OUT IF NEW DGEX RUN FINALLY GOES DRY THROUGH THE WEEKEND. CANADIAN ENDS UP KEEPING ALL OF NEVADA AND CALIFORNIA DRY FOR THE NEXT 16 DAYS ALTHOUGH UPSTREAM ENSEMBLE SPREAD IS FAIRLY HIGH SUGGESTING THAT THE HEMISPHERIC MODELS ARE STRUGGLING WITH THE TIMING AND DEPTH OF THE TROUGH OFF THE COAST ALONG WITH A POTENTIAL KICKER WHICH LEADS TO LESS CONFIDENCE GOING FURTHER INTO NEXT WEEK. && .FIRE WEATHER...WITH THE APPROACHING TROUGH...SOUTHWEST WINDS WILL BE A TAD STRONGER OVER NORTHERN LINCOLN COUNTY THIS AFTERNOON. SUSTAINED 20 MPH WINDS WITH GUSTS OVER 35 MPH...LOW RH AND VERY HIGH FIRE DANGER WILL EXIST FOR EXTREME FIRE BEHAVIOR. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...RED FLAG WARNING ZONE 461 FROM NOON UNTIL 7 PM THIS EVENING. .AZ...NONE. .CA...NONE. PIERCE/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 15, 10:34 AM PDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1034 AM PDT TUE AUG 15 2006 AZZ002-CAZ519>527-NVZ014-017>020-022-160845- LOWER COLORADO RIVER VALLEY-EASTERN SIERRA SLOPES-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 1034 AM PDT TUE AUG 15 2006 /1034 AM MST TUE AUG 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ001-003-036-NVZ015-016-021-160845- NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- NORTHEAST CLARK COUNTY- 1034 AM PDT TUE AUG 15 2006 /1034 AM MST TUE AUG 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SUFFICIENT MOISTURE WILL REMAIN IN PLACE THIS AFTERNOON TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS AHEAD OF AN APPROACHING TROUGH...PARTICULARLY OVER THE NORTHWEST PLATEAU. THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.